Thunderstorm Wind, Jefferson
- When
- June 18, 4:24 PM CST
- Where
- Jefferson County, 1 mi E of Port Arthur
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.900, -93.917
Weather equipment recorded 62 mph wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Weather equipment recorded 62 mph wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 18, 12:08 PM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 108 PM CDT SAT JUN 18 2005 .DISCUSSION... RIDGE ACROSS THE CENTRAL AND SW CONUS CONTINUES TO HOLD WITH TROUGHS ANCHORED OVER THE ERN US AND W COAST. SHORTWAVE TRAVELING ALONG THE ERN EDGE OF THIS RIDGE HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS FROM S CENTRAL LOUISIANA EASTWARD. THIS ACTIVITY RUNS ALONG A WEAK FRONTAL BOUNDARY THAT EXTENDS FROM THE NE GULF/FLORIDA PANHANDLE WESTWARD ACROSS SRN LA INTO E TX. A FEW SHOWERS HAVE DEVELOPED ALONG THE WEAK CONVERGENCE LINE ACROSS SW LA EARLY THIS AFTERNOON...MOVING SOUTH. EXPECT THESE SHOWERS TO CONTINUE OVER SW LA AND EXTREME SE TX THROUGH EARLY EVENING. WATER VAPOR IMAGERY SHOWS DRIER AIR MOVING INTO THE SRN PLAINS ALONG THE BACKSIDE OF THE ERN US TROUGH. MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING OVER THE AREA THE NEXT FEW DAYS. THE COMBINATION OF DRIER AIR AND SUBSIDENCE WILL LEAD TO HOT AND DRY WEATHER THROUGH AT LEAST WEDNESDAY. GFS CURRENTLY INDICATING A RATHER STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SRN GULF OF MEXICO AROUND MID-WEEK MOVING NORTHWEST TOWARD THE TX COAST. ITS A BIT EARLY TO KNOW HOW THIS WILL DEVELOP. HOWEVER...IF IT DOES...WILL SEE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE LATTER PART OF THE WEEK. FOR NOW...WILL GO WITH CHANCE POPS FROM THURSDAY THROUGH THE WEEKEND. && .AVIATION... MAY SEE VISIBILITIES REDUCED TO 4 TO 6 MILES AROUND SUNRISE AS PATCHY FOG DEVELOPS...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY EAST OF CAMERON THROUGH THE EVENING HOURS AS A WEAK FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD. HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TONIGHT...ALLOWING FOR LIGHT NORTHEAST TO EAST WINDS AND SEAS AROUND 2 FEET OR LESS. EASTERLY WINDS AND SEAS ARE EXPECTED TO INCREASE WEDNESDAY IN RESPONSE TO A DEVELOPING LOW PRESSURE AREA OVER THE SOUTHERN GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 95 71 95 / 0 0 0 0 KBPT 73 95 71 97 / 0 0 0 0 KAEX 66 93 67 95 / 0 0 0 0 KLFT 72 94 72 94 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SAT JUN 18 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 191100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A WEAK FRONT PUSHES SOUTH ACROSS THE REGION AND INTERACTS WITH A MOIST UNSTABLE AIRMASS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD OVER THE REGION...SHUTTING OFF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MID-WEEK. RAIN CHANCES RETURN LATE IN THE WEEK AS MOISTURE RETURNS TO THE REGION. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 38 SW BURNS POINT 29.18N 91.97W
06/18/2005 43 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 268.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM MARINE TSTM WIND 38 S BURNS POINT 29.02N 91.53W
06/18/2005 45 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 107.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM MARINE TSTM WIND 35 SE GRAND CHENIER 29.41N 92.56W
06/18/2005 35 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 22.
0240 PM WATER SPOUT 10 SE GRAND CHENIER 29.66N 92.86W
06/18/2005 GMZ455 LA PUBLIC
SMALL WATERSPOUT SIGHTED TO THE NORTH BY PLATFORM IN EAST
CAMERON BLOCK 14.
0255 PM MARINE TSTM WIND 13 SE GRAND CHENIER 29.63N 92.82W
06/18/2005 35 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 14.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CREOLE 29.80N 93.11W
06/18/2005 0.25 INCH CAMERON LA PUBLIC
NUMEROUS REPORTS OF PEA SIZE HAIL IN CREOLE.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 3 E CONSTANCE BEACH 29.77N 93.53W
06/18/2005 60 MPH CAMERON LA PUBLIC
REPORTED AT SHELL STINGRAY PLANT
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM MARINE TSTM WIND 19 SE SABINE PASS 29.54N 93.67W
06/18/2005 40 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN SABINE PASS BLOCK 13
&&
SHAMBURGERThe Lake Charles radar (KLCH), 72 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460697.